Alert archive / Georgia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 350, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 17, 2015, 7:35 PM EDT for 4 counties in Georgia. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 17, 2015, 7:35 PM EDT (23:35 UTC)
- Expired
- Aug 17, 2015, 8:15 PM EDT
- In force
- 40 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Barrow County, GA, Gwinnett County, GA, Jackson County, GA, Walton County, GA
The radar
The Atlanta radar (KFFC), 116 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 17, 7:35 PM EDT | TSTM WND DMG | Grayson, GA | MULTIPLE TREES DOWN NEAR ROSEBUD ROAD AND GA 20 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.6 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 371 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 663 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
781
WUUS52 KFFC 172335
SVRFFC
GAC013-135-157-297-180015-
/O.NEW.KFFC.SV.W.0350.150817T2335Z-150818T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
735 PM EDT MON AUG 17 2015
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN WALTON COUNTY IN NORTH CENTRAL GEORGIA...
SOUTHEASTERN GWINNETT COUNTY IN NORTH CENTRAL GEORGIA...
JACKSON COUNTY IN NORTHEASTERN GEORGIA...
BARROW COUNTY IN NORTH CENTRAL GEORGIA...
* UNTIL 815 PM EDT
* AT 734 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED EXTENDING FROM
GRAYSON TO NEAR BETWEEN...MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LAWRENCEVILLE...WINDER...MONROE...JEFFERSON...SNELLVILLE...
LOGANVILLE...BRASELTON...AUBURN...DACULA...GRAYSON...STATHAM...
ARCADE...NICHOLSON...HOSCHTON...WALNUT GROVE...BETHLEHEM...
PENDERGRASS...BETWEEN...CARL AND TALMO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.
&&
LAT...LON 3407 8338 3405 8339 3404 8336 3404 8339
3403 8339 3399 8348 3400 8350 3398 8351
3391 8364 3389 8363 3388 8360 3374 8384
3393 8404 3410 8387 3412 8382 3429 8363
TIME...MOT...LOC 2334Z 227DEG 25KT 3392 8394 3383 8385
HAIL...<.75IN
WIND...60MPH
$$2 follow-up statements
263
WWUS52 KFFC 172347
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
747 PM EDT MON AUG 17 2015
GAC013-135-157-297-180015-
/O.CON.KFFC.SV.W.0350.000000T0000Z-150818T0015Z/
WALTON GA-GWINNETT GA-JACKSON GA-BARROW GA-
747 PM EDT MON AUG 17 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR NORTH CENTRAL WALTON...EAST CENTRAL GWINNETT...JACKSON AND BARROW
COUNTIES...
AT 747 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED EXTENDING FROM NEAR
DACULA TO NEAR BETWEEN...MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LAWRENCEVILLE...WINDER...MONROE...JEFFERSON...BRASELTON...AUBURN...
DACULA...STATHAM...ARCADE...NICHOLSON...HOSCHTON...BETHLEHEM...
PENDERGRASS...BETWEEN...CARL...TALMO...GRATIS...BEAR CREEK
RESERVOIR...CHATEAU ELAN AND CAMPTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.
&&
LAT...LON 3407 8338 3405 8339 3404 8336 3404 8339
3403 8339 3399 8348 3400 8350 3398 8351
3391 8364 3389 8363 3388 8360 3378 8378
3398 8399 3410 8387 3412 8382 3429 8363
TIME...MOT...LOC 2347Z 231DEG 25KT 3398 8386 3384 8375
HAIL...<.75IN
WIND...60MPH
$$203
WWUS52 KFFC 180006
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
806 PM EDT MON AUG 17 2015
GAC135-180015-
/O.CAN.KFFC.SV.W.0350.000000T0000Z-150818T0015Z/
GWINNETT GA-
806 PM EDT MON AUG 17 2015
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL GWINNETT COUNTY
IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3407 8338 3405 8339 3404 8336 3404 8339
3403 8339 3399 8348 3400 8350 3398 8351
3391 8364 3389 8363 3388 8360 3384 8369
3394 8381 3398 8383 3400 8387 3412 8382
3429 8363
TIME...MOT...LOC 0005Z 227DEG 25KT 3405 8377 3391 8366
$$
GAC013-157-297-180015-
/O.CON.KFFC.SV.W.0350.000000T0000Z-150818T0015Z/
WALTON GA-JACKSON GA-BARROW GA-
806 PM EDT MON AUG 17 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR NORTH CENTRAL WALTON...JACKSON AND BARROW COUNTIES...
AT 805 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED EXTENDING FROM NEAR
HOSCHTON TO NEAR BETHLEHEM...MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WINDER...JEFFERSON...BRASELTON...AUBURN...STATHAM...ARCADE...
NICHOLSON...HOSCHTON...BETHLEHEM...PENDERGRASS...CARL...TALMO...
GRATIS...APPLE VALLEY...BEAR CREEK RESERVOIR...CHATEAU ELAN...
CAMPTON...PEACH STATE SPEEDWAY...COUNTY LINE AND RUSSELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.
&&
LAT...LON 3407 8338 3405 8339 3404 8336 3404 8339
3403 8339 3399 8348 3400 8350 3398 8351
3391 8364 3389 8363 3388 8360 3384 8369
3394 8381 3398 8383 3400 8387 3412 8382
3429 8363
TIME...MOT...LOC 0005Z 227DEG 25KT 3405 8377 3391 8366
HAIL...<.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 3:24 PM EDT, 4 hours 11 minutes earlier.
Area forecast discussion, Aug 17, 3:24 PM EDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 324 PM EDT MON AUG 17 2015 .SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... AN ACTIVE SOUTHWEST FLOW ALOFT WILL CONTINUE TO INTERACT WITH VERY MOIST AND MODERATELY UNSTABLE ENVIRONMENT TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THROUGH THE SHORT TERM. ALTHOUGH NO SEVERE STORMS ARE EXPECTED WITH SUCH A DEEP MOIST ENVIRONMENT WITH LITTLE WIND SHEAR... A FEW STRONG STORMS ARE POSSIBLE ACROSS MAINLY CENTRAL GEORGIA DURING THE AFTERNOON AND EARLY EVENING HOURS WHERE TEMPS ARE ABLE TO CLIMB INTO THE UPPER 80S TO LOWER 90S THIS AFTERNOON AND AGAIN TUESDAY AFTERNOON. THE MOIST TROPICAL AIRMASS WILL RESULT IN MAINLY SCATTERED SHOWERS TONIGHT AND TUESDAY NIGHT... BUT CANNOT RULE OUT A FEW RUMBLES OF THUNDER OVERNIGHT. THE MAIN CONVECTIVE CONCERN IS THE POTENTIAL FOR LOCALLY HEAVY RAIN AS ANY TRAINING OF STORMS COULD DUMP AROUND 2-3 INCHES IN A SHORT PERIOD OF TIME... RESULTING IN THE PONDING OF WATER ACROSS LOW FLYING... FLOOD PRONE AREAS. A FEW FLASHY CREEKS COULD BRIEFLY COME OUT OF THEIR BANKS... BUT FOR FOR THE MOST PART... NOTHING WIDESPREAD IS EXPECTED AS MOST STREAMS AND RIVERS COULD USE THE RAIN. OTHERWISE... AMPLE CLOUDS AND RAIN CHANCES SUGGEST LEANING TOWARD SLIGHTLY WARMER LOWS AND COOLER HIGHS THROUGH THE SHORT TERM. A BLEND OF THE WARMER MAV LOWS AND COOLER MET HIGHS WITH PERSISTENCE LOOKED REASONABLE. 39 .LONG TERM /WEDNESDAY THROUGH MONDAY/... MINOR CHANGES MADE TO TEMPS IN THE EXTENDED BUT OTHERWISE CONTINUED WET PATTERN IN STORE THROUGH DAY 7. DEEP MOISTURE ASSOCIATED WITH SW FLOW ALOFT WILL BE ACROSS THE AREA TO START THE LONG TERM WITH RATHER HIGH SHOWER AND THUNDERSTORM CHANCES WEDNESDAY AND THURSDAY. UPPER RIDGE STAYS PARKED OVER FLORIDA AND THE GULF OF MEXICO PUTTING GA IN VERY MOIST SOUTHWESTERLY FLOW THROUGH THE END OF THE WORK WEEK. THIS MOIST FLOW WILL BE ENHANCED WITH A FEW WAVES MOVING THROUGH BUT THE MAJORITY OF THE PRECIPITATION WILL BE DIURNALLY DRIVEN. THINGS WEAKEN A BIT TOWARDS THE WEEKEND AS THE MAIN UPPER LEVEL RIDGE BEGINS TO WEAKEN AND MOVE WEST PUTTING GA IN MORE WEST TO NORTHWESTERLY FLOW AROUND THE TOP SIDE OF THE RIDGE. THE FLOW REMAINS MOIST...BUT WITH OUT A DIRECT GULF CONNECTION. PRECIPITABLE WATERS TODAY THROUGH FRIDAY STAY IN THE 2 INCH RANGE THEN SLACK OFF A BIT INTO THE WEEKEND INTO THE 1 TO 1.5 INCH RANGE. TEMPS EXPECTED TO STAY IN THE 60S AND 70S FOR LOWS AND 80S TO 90S FOR HIGHS THROUGH THE SHORT TERM. 01 && .AVIATION... 18Z UPDATE... A MOIST AND UNSTABLE PATTERN WILL RESULT IN SCATTERED TO NUMEROUS SHOWERS WITH EMBEDDED THUNDERSTORMS AT TIMES TO PREVAIL THROUGH THE EVENING... WITH SPOTTY SHOWERS CONTINUING OVERNIGHT. CONVECTION BECOMES MORE NUMEROUS AGAIN ON TUE WITH DAYTIME HEATING. VFR CIGS WILL PREVAIL THIS AFTERNOON AND EVENING... THEN IFR/MVFR CIGS SETTLE BACK IN TONIGHT AROUND 08-10Z TUE AND PERSIST THROUGH 17-18Z TUE WHEN THEY SHOULD IMPROVE TO VFR LEVELS WITH SOME HEATING. WINDS WILL DANCE BETWEEN SSE AND SSW THIS AFTERNOON AND MAYBE THIS EVENING BEFORE SETTLING OUT AT SSW BY 08-10Z TUE. SPEEDS MAINLY 8KTS OR LESS. //ATL CONFIDENCE... 18Z UPDATE... MEDIUM ON TIMING OF TSRA THIS AFTERNOON AND MVFR CIGS TONIGHT. HIGH ON REMAINING ELEMENTS 39 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 72 85 72 87 / 70 70 60 60 ATLANTA 73 85 73 86 / 70 70 60 60 BLAIRSVILLE 66 78 67 80 / 80 70 60 70 CARTERSVILLE 70 84 71 85 / 80 70 60 70 COLUMBUS 73 88 75 89 / 60 70 60 60 GAINESVILLE 71 82 72 83 / 70 70 60 60 MACON 73 88 74 90 / 60 70 60 60 ROME 71 84 72 85 / 80 70 60 70 PEACHTREE CITY 72 85 72 86 / 70 70 60 60 VIDALIA 73 90 74 90 / 50 70 40 60 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...39 LONG TERM....01 AVIATION...39
Hazardous weather outlook, Aug 17, 3:52 PM EDT, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 352 PM EDT MON AUG 17 2015 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-182000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 352 PM EDT MON AUG 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH TONIGHT...OVER NORTH AND CENTRAL GEORGIA. A FEW STRONG STORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. WEATHER HAZARDS EXPECTED... HEAVY RAINFALL WITH PONDING OF WATER ON ROADWAYS...GUSTY WINDS AND LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SHOWER AND THUNDERSTORM CHANCES WILL CONTINUE THROUGH SUNDAY. HEAVY RAINFALL...GUSTY WINDS AND LIGHTNING WILL BE THE LIKELY HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 17, 6:40 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
640 PM EDT MON AUG 17 2015
GAZ033-034-045-172330-
DEKALB GA-NORTH FULTON GA-GWINNETT GA-
640 PM EDT MON AUG 17 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DEKALB...NORTH
FULTON AND WESTERN GWINNETT COUNTIES UNTIL 730 PM EDT...
AT 639 PM EDT...A STRONG THUNDERSTORM WAS OVER NORTH DRUID HILLS...OR
NEAR DECATUR...MOVING NORTHEAST AT 30 MPH.
HAZARD...40 TO 50 MPH WIND AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LOCALIZED FLOODING IN LOW
LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS
SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE LOSS OF
CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
ATLANTA...LAWRENCEVILLE...SANDY SPRINGS...ROSWELL...JOHNS CREEK...
ALPHARETTA...DUNWOODY...DULUTH...SUGAR HILL...SUWANEE...LILBURN...
CHAMBLEE...NORCROSS...DORAVILLE...CLARKSTON...STONE MOUNTAIN...
BERKELEY LAKE...PINE LAKE...NORTH ATLANTA AND NORTH DECATUR.
LAT...LON 3401 8391 3375 8419 3385 8443 3410 8422
3406 8415 3405 8410 3407 8412 3411 8410
TIME...MOT...LOC 2239Z 216DEG 25KT 3383 8434Special weather statement, Aug 17, 7:04 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
704 PM EDT MON AUG 17 2015
GAZ012-013-020-021-172345-
GORDON GA-PICKENS GA-BARTOW GA-CHEROKEE GA-
704 PM EDT MON AUG 17 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GORDON...PICKENS...
BARTOW AND WESTERN CHEROKEE COUNTIES UNTIL 745 PM EDT...
AT 704 PM EDT...A STRONG THUNDERSTORM WAS OVER CARTERSVILLE...MOVING
NORTHEAST AT 30 MPH.
HAZARD...40 TO 50 MPH WIND AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LOCALIZED FLOODING IN LOW
LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS
SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE LOSS OF
CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CANTON...CARTERSVILLE...JASPER...ADAIRSVILLE...EUHARLEE...EMERSON...
BALL GROUND...NELSON...WHITE...WALESKA...KINGSTON...CASSVILLE...
FAIRMOUNT...RANGER...FUNKHOUSER...SALACOA VALLEY...RED TOP MOUNTAIN
STATE PARK...BRIDGEMILL...KELLOGG CREEK AND HINTON.
LAT...LON 3443 8429 3408 8463 3408 8477 3418 8505
3421 8504 3421 8502 3425 8502 3458 8475
TIME...MOT...LOC 2304Z 222DEG 26KT 3419 8483Special weather statement, Aug 17, 7:12 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
712 PM EDT MON AUG 17 2015
GAZ034-046>048-180000-
NEWTON GA-GWINNETT GA-ROCKDALE GA-WALTON GA-
712 PM EDT MON AUG 17 2015
...SIGNIFICANT WEATHER ADVISORY FOR NEWTON...SOUTHEASTERN GWINNETT...
NORTHEASTERN ROCKDALE AND WALTON COUNTIES UNTIL 800 PM EDT...
AT 711 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS EXTENDING FROM
NEAR LAKEVIEW ESTATES TO NEAR MANSFIELD...AND MOVING NORTHEAST AT 25
MPH.
HAZARD...40 TO 50 MPH WIND AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LOCALIZED FLOODING IN LOW
LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS
SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE LOSS OF
CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
LAWRENCEVILLE...CONYERS...MONROE...COVINGTON...SNELLVILLE...
LOGANVILLE...DACULA...SOCIAL CIRCLE...GRAYSON...OXFORD...
PORTERDALE...WALNUT GROVE...MANSFIELD...BETWEEN...GOOD HOPE...
JERSEY...GEORGIA INTERNATIONAL HORSE PARK...LAKEVIEW ESTATES...GRATIS
AND GUM CREEK.
LAT...LON 3406 8385 3400 8387 3389 8376 3392 8367
3381 8351 3360 8368 3355 8368 3344 8381
3345 8382 3368 8408 3372 8406 3375 8403
3381 8412
TIME...MOT...LOC 2311Z 211DEG 22KT 3372 8399 3353 8381Special weather statement, Aug 17, 7:27 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
727 PM EDT MON AUG 17 2015
GAZ014-022-180015-
DAWSON GA-FORSYTH GA-
727 PM EDT MON AUG 17 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAWSON AND FORSYTH
COUNTIES UNTIL 815 PM EDT...
AT 727 PM EDT...A STRONG THUNDERSTORM WAS NEAR JOHNS CREEK...OR NEAR
CUMMING...MOVING NORTHEAST AT 25 MPH.
HAZARD...40 TO 50 MPH WIND AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LOCALIZED FLOODING IN LOW
LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS
SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE LOSS OF
CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CUMMING...DAWSONVILLE...SUGAR HILL...DOUGHERTY...CHESTATEE...DREW...
MATT...BROOKWOOD...SILVER CITY...COAL MOUNTAIN...WAR HILL PARK AND
OSCARVILLE.
LAT...LON 3441 8398 3436 8398 3433 8395 3430 8395
3429 8393 3427 8395 3424 8395 3423 8397
3420 8398 3419 8405 3415 8408 3405 8412
3407 8418 3410 8421 3410 8423 3411 8426
3418 8426 3447 8412
TIME...MOT...LOC 2327Z 209DEG 23KT 3411 8417Special weather statement, Aug 17, 7:31 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
731 PM EDT MON AUG 17 2015
GAZ023-034-180015-
GWINNETT GA-HALL GA-
731 PM EDT MON AUG 17 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GWINNETT AND
SOUTHWESTERN HALL COUNTIES UNTIL 815 PM EDT...
AT 731 PM EDT...A STRONG THUNDERSTORM WAS NEAR SUWANEE...OR NEAR
LAWRENCEVILLE...MOVING NORTHEAST AT 20 MPH.
HAZARD...40 TO 50 MPH WIND AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LOCALIZED FLOODING IN LOW
LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS
SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE LOSS OF
CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
GAINESVILLE...LAWRENCEVILLE...DULUTH...SUGAR HILL...SUWANEE...
BUFORD...BRASELTON...FLOWERY BRANCH...DACULA...OAKWOOD...REST
HAVEN...CANDLER...BUFORD DAM-LAKE LANIER PARKS...AQUALAND PARK...LAKE
LANIER ISLANDS...ROAD ATLANTA-LANIER SPEEDWAY...CHESTNUT MOUNTAIN AND
HOG MOUNTAIN.
LAT...LON 3420 8373 3413 8382 3406 8384 3390 8401
3403 8415 3405 8410 3407 8412 3410 8411
3419 8405 3420 8399 3422 8396 3423 8397
3424 8395 3427 8395 3429 8393 3430 8395
3432 8395
TIME...MOT...LOC 2331Z 226DEG 19KT 3403 8402Special weather statement, Aug 17, 7:33 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
733 PM EDT MON AUG 17 2015
GAZ097-109>111-180000-
WHEELER GA-DODGE GA-LAURENS GA-TELFAIR GA-
733 PM EDT MON AUG 17 2015
...SIGNIFICANT WEATHER ADVISORY FOR WHEELER...DODGE...SOUTHERN
LAURENS AND TELFAIR COUNTIES UNTIL 800 PM EDT...
AT 732 PM EDT...A STRONG THUNDERSTORM WAS NEAR CHAUNCEY...OR NEAR
MCRAE...MOVING EAST AT 10 MPH.
HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
MCRAE...ALAMO...HELENA...MILAN...SCOTLAND...CHAUNCEY...TOWNS...
WORKMORE...LITTLE OCMULGEE STATE PARK...GODWINSVILLE...JORDAN...
ACHORD...JAY BIRD SPRINGS AND SPRING HILL.
LAT...LON 3209 8316 3231 8303 3206 8261 3185 8280
3184 8300
TIME...MOT...LOC 2332Z 281DEG 10KT 3210 8300The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 1:15 PM EDT | Special Weather Statement | FFC | Catoosa, Walker | 60 min |
| Aug 17, 4:18 PM EDT | Special Weather Statement | FFC | Lumpkin | 57 min |
| Aug 17, 4:39 PM EDT | Special Weather Statement | FFC | Meriwether | 51 min |
| Aug 17, 5:25 PM EDT | Special Weather Statement | FFC | Clayton, Coweta, Fayette | 50 min |
| Aug 17, 6:17 PM EDT | Special Weather Statement | FFC | Clayton, DeKalb, Fulton | 43 min |
| Aug 17, 6:40 PM EDT | Special Weather Statement | FFC | DeKalb, Gwinnett | 50 min |
| Aug 17, 7:04 PM EDT | Special Weather Statement | FFC | Bartow, Cherokee, Pickens | 41 min |
| Aug 17, 7:12 PM EDT | Special Weather Statement | FFC | Newton, Rockdale, Walton | 48 min |
| Aug 17, 7:27 PM EDT | Special Weather Statement | FFC | Forsyth | 48 min |
| Aug 17, 7:31 PM EDT | Special Weather Statement | FFC | Gwinnett | 44 min |
| Aug 17, 7:33 PM EDT | Special Weather Statement | FFC | Telfair, Wheeler | 27 min |
| Aug 17, 7:43 PM EDT | Special Weather Statement | FFC | Gilmer, Pickens | 47 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.